Alert archive / Arizona / Flash Flood Warnings in 2014

Flash Flood Warning 147, NWS Las Vegas, NV

September 7, 2014Mohave County, Arizona

NWS Las Vegas, NV issued this flash flood warning at Sep 7, 2014, 5:00 PM MST for Mohave County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 7, 2014, 5:00 PM MST (00:00 UTC)
Expired
Sep 7, 2014, 8:00 PM MST
In force
3 hr
Issued by
NWS Las Vegas, NV
Area
Storm-based polygon
Flood severity
None

County Mohave County, AZ

The radar

The Las Vegas radar (KESX), 106 km from the middle of the area, began a volume at 00:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 0.0 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 00:00Z on 2014-09-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 417 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 00:00Z on 2014-09-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -15 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
417 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
1630 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-15 m²/s²
0-3 km storm-relative helicity
-14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

670 
WGUS55 KVEF 080000
FFWVEF
AZC015-080300-
/O.NEW.KVEF.FF.W.0147.140908T0000Z-140908T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
500 PM MST SUN SEP 7 2014

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL MOHAVE COUNTY IN NORTHWEST ARIZONA...

* UNTIL 800 PM MST

* AT 455 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM A THUNDERSTORM NEAR BLAKE RANCH RV PARK...OR 10
  MILES EAST OF KINGMAN...MOVING NORTH AT 10 MPH. 

* LOCATIONS IMPACTED INCLUDE...
  BLAKE RANCH ROAD...BLAKE RANCH RV PARK...HUALAPAI MOUNTAIN ROAD AND 
MAINLY RURAL AREAS OF CENTRAL MOHAVE COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAIN IS FALLING ON THE DEAN PEAK BURN AREA. WATER LEVELS WILL RISE 
VERY RAPIDLY...LEADING TO MUD AND DEBRIS FLOWS IN AND DOWNSTREAM OF 
THE BURN AREA.

&&

LAT...LON 3528 11398 3528 11376 3510 11376 3510 11398

$$

STUMPF
3 follow-up statements
837 
WGUS75 KVEF 080011
FFSVEF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
511 PM MST SUN SEP 7 2014

AZC015-080300-
/O.CON.KVEF.FF.W.0147.000000T0000Z-140908T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MOHAVE AZ-
511 PM MST SUN SEP 7 2014

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 PM MST FOR
CENTRAL MOHAVE COUNTY...

AT 505 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING. THIS STORM WAS 
LOCATED NEAR BLAKE RANCH RV PARK...OR 14 MILES EAST OF 
KINGMAN...MOVING NORTH AT 10 MPH. RAINFALL AMOUNTS NEAR 1 INCH HAVE 
FALLEN ACROSS THE DEAN PEAK BURN AREA. RUNOFF FROM THIS HEAVY RAIN 
WILL IMPACT BLAKE RANCH ROAD.

LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF CENTRAL MOHAVE COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAIN IS FALLING ON THE DEAN PEAK BURN AREA. WATER LEVELS WILL RISE 
VERY RAPIDLY...LEADING TO MUD AND DEBRIS FLOWS IN AND DOWNSTREAM OF 
THE BURN AREA.

&&

LAT...LON 3528 11398 3528 11376 3510 11376 3510 11398

$$

STUMPF
767 
WGUS75 KVEF 080135
FFSVEF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
635 PM MST SUN SEP 7 2014

AZC015-080300-
/O.CON.KVEF.FF.W.0147.000000T0000Z-140908T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MOHAVE AZ-
635 PM MST SUN SEP 7 2014

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 PM MST FOR
CENTRAL MOHAVE COUNTY...

AT 627 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS REDEVELOPING SOUTH OF THE DEAN PEAK BURN AREA THAT 
WILL MOVE OVER THE AREA. ADDITIONAL RAINFALL AMOUNTS UPWARDS OF 1 
INCH PER HOUR ARE POSSIBLE WITH THESE STORMS. 

LOCATIONS IMPACTED INCLUDE...
BLAKE RANCH ROAD AND MAINLY RURAL AREAS OF CENTRAL MOHAVE COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAIN IS FALLING ON THE DEAN PEAK BURN AREA. WATER LEVELS WILL 
RISE VERY RAPIDLY...LEADING TO MUD AND DEBRIS FLOWS IN AND 
DOWNSTREAM OF THE BURN AREA.

&&

LAT...LON 3528 11398 3528 11376 3510 11376 3510 11398

$$

STUMPF
521 
WGUS75 KVEF 080251
FFSVEF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
751 PM MST SUN SEP 7 2014

AZC015-080300-
/O.EXP.KVEF.FF.W.0147.000000T0000Z-140908T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MOHAVE AZ-
751 PM MST SUN SEP 7 2014

...THE FLASH FLOOD WARNING WILL EXPIRE AT 800 PM MST FOR CENTRAL
MOHAVE COUNTY...

THE THUNDERSTORMS PRODUCING HEAVY RAIN OVER THE DEAN PEAK BURN AREA 
ENDED. LIGHT TO MODERATE SHOWERS ARE POSSIBLE THIS EVENING BUT THE 
THREAT OF IMMEDIATE FLASH FLOODING HAS ENDED.

LAT...LON 3528 11398 3528 11376 3510 11376 3510 11398

$$

STUMPF

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Sep 7, 3:33 PM MST, 1 hour 27 minutes earlier.

Area forecast discussion, Sep 7, 3:33 PM MST, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
333 PM PDT SUN SEP 7 2014

.SYNOPSIS...TROPICAL MOISTURE WILL BRING A CONTINUED CHANCE FOR
THUNDERSTORMS THROUGH MONDAY WITH STORMS LINGERING TUESDAY AND
WEDNESDAY MAINLY EAST OF LAS VEGAS. HEAVY RAIN AND FLASH FLOODING
WILL BE A THREAT TONIGHT AND MONDAY ACROSS THE MOJAVE DESERT AND
SOUTHERN GREAT BASIN.
&&

.SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT.

A SURGE OF TROPICAL MOISTURE ASSOCIATED WITH FORMER HURRICANE
NORBERT HAS REACHED MUCH OF THE AREA BRINGING WIDESPREAD
HEAVY RAIN PRODUCING THUNDERSTORMS. THIS MOISTURE WILL SPREAD ACROSS
THE AREA THIS EVENING AND BRING AREAS OF THUNDERSTORMS TO MUCH OF
THE MOJAVE DESERT AND SOUTHERN GREAT BASIN OVERNIGHT. A SHORTWAVE
WILL MOVE NORTHEASTWARD ACROSS THE AREA OVERNIGHT PROVIDING DYNAMIC
SUPPORT FOR STORMS. PRECIPITABLE WATER VALUES WILL SURGE TO NEAR
175% OF NORMAL OVERNIGHT FOR THE SOUTHERN HALF OF THE CWA.
THERE MAY BE A BRIEF LULL IN ACTIVITY AFTER MIDNIGHT BUT CONVECTION
WILL START AGAIN ONCE THE SHORTWAVE GETS TO THE AREA DURING THE
EARLY MORNING HOURS. THUNDERSTORMS ARE LIKELY THROUGH THE DAY MONDAY
AND INTO THE NIGHT. A TROUGH OF LOW PRESSURE CURRENTLY OFF THE
CALIFORNIA COAST WILL BE THE CATALYST THAT HELPS MOVE THE TROPICAL
MOISTURE OUR BEGINNING LATE MONDAY/EARLY TUESDAY. DRIER AIR WILL MOVE
IN FROM THE EAST AS THE TROUGH APPROACHES. FOR TUESDAY...WIND WILL
INCREASE TO 15-20 MPH FROM THE SOUTH/SOUTHWEST IN RESPONSE TO THE
APPROACHING TROUGH. THUNDERSTORM ACTIVITY IS EXPECTED ACROSS LINCOLN
AND MOHAVE COUNTIES WITH A SLIGHT CHANCE REMAINING FOR CLARK COUNTY.

LONG TERM...WEDNESDAY THROUGH SATURDAY...

LEFT IN JUST A SLIGHT CHANCE OF PRECIPITATION ACROSS EASTERN MOHAVE
COUNTY WEDNESDAY TO ACCOUNT FOR ANY RESIDUAL MOISTURE IN PLACE.
OTHERWISE DRIER CONDITIONS AND REBOUNDING TEMPERATURES ARE EXPECTED
THROUGH THE REMAINDER OF THE WEEK. THERE HAS BEEN SOME BACK AND
FORTH IN GUIDANCE FOR NEXT WEEKEND REGARDING ANOTHER [WEAK] PUSH OF
MOISTURE. FOR THE MOMENT HAVE LEFT THE FORECAST DRY AND WILL
CONTINUE TO MONITOR.

&&

.AVIATION...FOR MCCARRAN...

THUNDERSTORMS WILL CONTINUE AROUND THE AREA THROUGH THE EVENING.
THERE MAY BE A BRIEF LULL AROUND AND AFTER 07Z. THUNDERSTORM
ACTIVITY MAY RESUME BY 12Z WITH STORMS AROUND THROUGHOUT THE DAY
MONDAY. MAIN CONCERNS WITH STORMS WILL BE GUSTY AND ERRATIC WINDS
AS WELL AS HEAVY RAIN.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...

THUNDERSTORMS WILL CONTINUE ACROSS SAN BERNARDINO...CLARK...AND
MOHAVE COUNTIES THIS EVENING. AFTER A BRIEF LULL
OVERNIGHT...THUNDERSTORM ACTIVITY WILL RESUME IN THE MORNING AND
BECOME MORE WIDESPREAD. THUNDERSTORMS WILL CONTINUE THROUGH THE DAY
MONDAY WITH THE PRIMARY THREATS BEING GUSTY AND ERRATIC WINDS AND
HEAVY RAIN.

&&

.SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO REPORT
HAZARDOUS WEATHER TONIGHT AND MONDAY. SPOTTERS IN MOHAVE COUNTY
SHOULD CONTINUE TO REMAIN ALERT FOR TUESDAY AND WEDNESDAY.

&&

BERC/WOLCOTT

FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE:

HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER

In the hours before

Local storm report, Sep 7, 1:59 PM MST, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
159 PM PDT SUN SEP 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0158 PM     FLASH FLOOD      2 SSE SUMMERLIN SOUTH   36.12N 115.30W
09/07/2014                   CLARK              NV   PUBLIC

            REPORT OF 6 TO 12 INCHES OF STANDING WATER AT THE OFF
            RAMP OF 215 TO FLAMINGO ROAD. 1 VEHICLE IS STUCK IN
            WATER.

&&

CSTUMPF
Local storm report, Sep 7, 2:14 PM MST, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
214 PM PDT SUN SEP 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0154 PM     FLASH FLOOD      N KELSO                 35.01N 115.65W
09/07/2014                   SAN BERNARDINO     CA   LAW ENFORCEMENT

            CHP REPORTS ROADWAY FLOODING ALONG KELSO CIMA ROAD NEAR
            THE JUNCTION OF KELSO DEPO.

&&

CSTUMPF
Local storm report, Sep 7, 2:42 PM MST, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
242 PM PDT SUN SEP 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     FLASH FLOOD      S TEMPLE BAR            36.03N 114.32W
09/07/2014                   MOHAVE             AZ   PARK/FOREST SRVC

            LAKE MEAD DISPATCH REPORTS THE TEMPLE BAR ACCESS ROAD IS
            WASHED OUT FROM MILE MARKER 26 ONWARD.

&&

CSTUMPF
Local storm report, Sep 7, 3:06 PM MST, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
306 PM PDT SUN SEP 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1150 AM     FLASH FLOOD      11 NNE CHLORIDE         35.53N 114.08W
09/07/2014                   MOHAVE             AZ   LAW ENFORCEMENT

            MOHAVE COUNTY DISPATCH REPORTED FLOODING ALONG STOCKTON
            HILL ROAD BETWEEN MILE MARKERS 22 AND 34. A FEW CARS WERE
            STUCK IN WATER. TIME IS ESTIMATED.

&&

CSTUMPF
Local storm report, Sep 7, 4:19 PM MST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
419 PM PDT SUN SEP 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0416 PM     FLASH FLOOD      8 E CHLORIDE            35.39N 114.04W
09/07/2014                   MOHAVE             AZ   LAW ENFORCEMENT

            MOHAVE COUNTY POLICE DISPATCH REPORTED THAT STOCKTON HILL
            ROAD REMAINS CLOSED IN MANY LOCATIONS FROM ADDITIONAL
            RAINFALL AND RUNOFF.

&&

CSTUMPF
Local storm report, Sep 7, 4:25 PM MST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
425 PM PDT SUN SEP 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 PM     FLASH FLOOD      7 ESE DAGGETT (CLR11)   34.82N 116.66W
09/07/2014                   SAN BERNARDINO     CA   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED 4-6 INCHES OF FLOWING WATER IN
            SEVERAL LOW SPOTS ALONG NEWBERRY ROAD, INCLUDING THE
            NEWBERRY ROAD AND ROUTE 66 INTERSECTION.

0230 PM     FLASH FLOOD      1 E NIPTON              35.47N 115.27W
09/07/2014                   SAN BERNARDINO     CA   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED 6 INCHES OF STANDING WATER IN
            PARKING LOT WITH CARS STRANDED.

&&

COUTLER

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 7, 5:29 PM MSTFlash Flood WarningVEFMohave3 hr
Sep 7, 5:53 PM MSTAreal Flood AdvisoryVEFMohave3 hr
Sep 7, 6:51 PM MSTAreal Flood WarningVEFMohave8 hr
Sep 8, 8:53 AM MSTAreal Flood AdvisoryVEFMohave3 hr
Sep 8, 10:03 AM MSTFlash Flood WarningVEFMohave3 hr
Sep 8, 11:45 AM MSTAreal Flood AdvisoryVEFMohave3 hr
Sep 8, 12:57 PM MSTFlash Flood WarningVEFMohave3 hr
Sep 8, 1:58 PM MSTFlash Flood WarningVEFMohave3 hr
Sep 8, 3:08 PM MSTFlash Flood Warning EmergencyVEFMohave6 hr
Sep 8, 3:21 PM MSTFlash Flood WarningVEFMohave5 hr

Nearby

Flash Flood Warnings in Arizona, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.